One of the things that distresses me is making a decision to give some medication to Ziim. No, that now is not correct; do I have the locus standi to make that decision? I am not a doctor am I? The right to thing to say is my agreeing to the doctor’s decision to give her some particular medication. How many times have I wished that her Cp is sans complications that require her to take any medication, particularly those types that affect the CNS? Big sigh. Those following us in this journey will remember that baclofen was recommended for Ziim a couple of months ago. I was not very hot on giving it to her, so I have been using the excuse that the syrup which will enable me get the accurate dose for is not available here. We only have the tablets here which come in 10mg and 20mg; the neuro prescribed 2.5mg, dividing a tablet to get the right dosage was not going to be easy so I thought to find the syrup. Though it was an excuse not to give, but I wanted to be sure that I give the correct dose when I do give.
The syrup came!! Since last week or there about it came, thanks to Ziim’s aunty, mummy Didi and her hubby. It sat on the “pharmacy”, I have read the leaflet that comes with it, I have read the side effects, I have rejected them all severally, yet I still have not given. Haba, nonye, what is wrong with you?? Give this girl this medication, look on the positive side, is it not said to help on the spasticity? Hm.. those side effects are there, but so does the simplest analgesics have side effects.
While waiting for the syrup, I had asked the esteemed members of this group, some of those that offered their opinions were on the side of give, though a few were not so much on that side. Then on Monday, I met a mum whose child is eight, she told me that she used it for her child, though she used the tablets. She added something that made me agree to give. Nonye, she said, the neuro you are seeing is the same one I saw some five years ago, he is a fine doctor and I trust him on issues of CP. I do not think using baclofane and epilim at same time will cause any problem which I know is a concern for you. My child was on both at that time and today she is off both medications. May it be so for my daughter, I said silently.
Tuesday morning, I gave the first dose, 2.5ml, gave the Epilim, and gave all the other multivitamins. Lunch time it was difficult getting her to eat. Dinner she did not eat at all, tried all tricks and it was one of her” bestest” foods, yet she did not eat. I already started the baclofane so I gave her 2.5ml, gave her the usual dose of Epilim, gave her a bath and put her to bed. I sat by the bed watching her sleep so peacefully, I had to take this picture of her. Then I said my thank you God it is the end of yet another day and laid beside her and fell asleep. I woke up at Ziim’s cry, it was 2a.m! What could be the matter with her? She was sweating, I felt her forehead, hot, did not bother to use the thermometer, she was running temperature. Panic!! No Nonye do not panic, to your “pharmacy”, 5mls of paracetamal syrup, pull the window blinds to let in more air as the power people are holding the power. Sing some lullaby. An hour later, she drifted back to sleep,Though appeared still to be in discomfort. Thank God. I tried to go back to sleep but could not. I kept wondering, what could be the matter, could it ………
I watched her wake up in the morning, and guess what; she woke up with a swollen face or rather with one side of her face swollen, ah!!! That is the source of the discomfort, poor child; she has been in pains for since how long!! Mumps!!! Oh, the elevated temperature ah and here is my mind going hay wire, wondering. Oh, what I would give for communication!! She couldn’t say mummy my mouth, or is it me that could not read the signs. Hm… Voice for my Ziim, I ask!
So it is not what I was thinking. So we continue our medication and pray that it works out well. Do you sometimes find it difficult to accept some medications for your child, is it just me and my unnecessary phobia. Shouldn’t I just give, trusting that the doctor has the best interest of my child? Hm..